Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 190, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 9, 2016, 5:56 PM EDT for Baker County, Early County, Miller County, Georgia. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2016, 5:56 PM EDT (21:56 UTC)
- Expired
- Jul 9, 2016, 6:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Baker County, GA, Early County, GA, Miller County, GA
The radar
The Ft Rucker radar (KEOX), 75 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 6:00 PM EDT | TSTM WND DMG | 4 Nnw Colquitt, GA | REPORT OF TREES DOWN AND A BLOWN TRANSFORMER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 830 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
579 WUUS52 KTAE 092156 SVRTAE GAC007-099-201-092230- /O.NEW.KTAE.SV.W.0190.160709T2156Z-160709T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 556 PM EDT SAT JUL 9 2016 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL EARLY COUNTY IN GEORGIA... NORTHEASTERN MILLER COUNTY IN GEORGIA... SOUTHWESTERN BAKER COUNTY IN GEORGIA... * UNTIL 630 PM EDT * AT 555 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER COLQUITT... MOVING NORTHEAST AT 15 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... COLQUITT...DAMASCUS...JETERVILLE AND HARMONY CHURCH RD/HWY 45. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3113 8475 3124 8483 3132 8470 3121 8459 TIME...MOT...LOC 2155Z 227DEG 12KT 3120 8473 HAIL...0.75IN WIND...60MPH $$ 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:19 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 9, 3:19 PM EDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
319 PM EDT SAT JUL 9 2016
.NEAR TERM [Through Tonight]...
Scattered showers and thunderstorms have developed this afternoon
across parts of southern Alabama and southwest Georgia. Based on
latest precipitable water values between 1.7-1.9", these areas are
fairly moist and SBCAPE values exceeding 4000 J/kg in southeast AL
show that there is plenty of instability present. Effective bulk
shear values are minimal as usual for this time of year, but high
instability and ample moisture should support scattered
thunderstorms (a few possibly strong to severe) across our Alabama
and Georgia counties. Precipitation chances will be lower near the
Gulf Coast this afternoon and evening, especially in the
central/eastern Big Bend region where drier mid-level air is
resulting in PWAT values only around 1.5". Scattered showers and
thunderstorms will diminish farther inland after sunset, as
instability decreases later this evening.
Heat indices in the 100s will persist through the early evening
where showers/thunderstorms do not develop, with temperatures in the
mid 90s and dewpoints mainly in the 70s. Overnight lows will be
seasonably warm, with low-mid 70s inland and upper 70s to near 80
along the coast.
.SHORT TERM [Sunday Through Monday Night]...
A short wave trough will extend SWWD from the Tennessee Valley into
the Mississippi Valley on Sunday with the western extension of the
sub-tropical ridge across the Florida Peninsula. This will place the
local region in deep moist southwest flow. This combined with
daytime heating with max temps in the mid 90s and ample upper
level energy to bring a return of scattered to numerous showers
and thunderstorms. PoPs will be tapered likely west (60-70%) where
the deepest moisture and best upper level support will be found
to slight chance (20%) across the southeast Big Bend. The short
wave is forecast to weaken on Monday with the sub-tropical ridge
expanding westward to the central Gulf. Time-height cross
sections and forecast soundings show the return of subsidence
drying, especially across the eastern zones. PoPs will be tapered
30-40% northwest to <20% far southeast. Afternoon highs will be in
the lower to mid 90s west to the mid and upper 90s far east with
heat indices generally ranging from 99 to 106F.
.LONG TERM [Tuesday Through Saturday]...
We will see a gradual increase of deep layer moisture as another
short wave trough develops to our northwest and slowly translates
eastward through the end of the week. This will bring increasing
chances for thunderstorms with near climo PoPs by mid to late week.
Expect highs to generally run in the mid 90s with heat indicies
ranging from 100 to 105F each afternoon.
&&
.AVIATION [Through 18Z Sunday]...
VFR conditions will prevail for most of the period at all terminals,
although there is a chance of scattered showers and thunderstorms
late this afternoon through the early evening hours. The best chance
of showers/storms will be at DHN and ABY, so included a mention of
TSRA at those sites during this time. However, kept prevailing
visibility at VFR for now since timing is uncertain, and any
visibility reductions will be brief. There is a small chance of
patchy fog in the early morning hours at VLD, ABY, and TLH, but
dense fog is not expected.
&&
.MARINE...
Winds generally from the south to southwest at 15 knots or less
with seas 2 feet or less.
&&
.FIRE WEATHER...
High dispersion values are possible on Monday. Otherwise there are
no fire weather concerns as RH values remain above critical
thresholds.
&&
.HYDROLOGY...
Isolated to scattered showers and thunderstorms are expected
through the period. Organized areas of heavy rain with this
activity will be unlikely. Therefore, the risk of flooding or
flash flooding will be low for the next several days.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 94 75 93 74 / 20 40 10 20 10
Panama City 80 89 78 89 78 / 20 40 10 10 10
Dothan 74 93 74 92 74 / 30 60 30 30 20
Albany 74 94 74 94 74 / 30 50 30 20 20
Valdosta 74 98 73 97 74 / 20 30 20 20 20
Cross City 75 95 74 93 74 / 10 20 10 10 10
Apalachicola 78 90 78 89 78 / 20 30 10 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
Coastal Gulf.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Lahr
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Lahr
MARINE...Barry
FIRE WEATHER...Fieux
HYDROLOGY...PullinIn the hours before
Special weather statement, Jul 9, 3:53 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
353 PM EDT SAT JUL 9 2016
GAZ122-124-092030-
TERRELL GA-RANDOLPH GA-
353 PM EDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TERRELL AND NORTHERN
RANDOLPH COUNTIES UNTIL 430 PM EDT...
AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WESTON...OR 12 MILES NORTHEAST OF CUTHBERT.
THIS STORM WAS NEARLY STATIONARY.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DAWSON...CUTHBERT...SHELLMAN...BRONWOOD...PARROTT...YEOMANS...
GRAVES...WADES...OLIVERS MILL...CHAMBLISS...OAKVILLE...WHITE HOUSE...
BENEVOLENCE AND BROOKSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3181 8426 3176 8454 3179 8483 3192 8491
3193 8480 3192 8469 3193 8468 3192 8465
3192 8445 3195 8444 3195 8443
TIME...MOT...LOC 1952Z 299DEG 4KT 3188 8462
ADLLocal storm report, Jul 9, 4:27 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
427 PM EDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG 1 NNE DAWSON 31.78N 84.44W
07/09/2016 TERRELL GA 911 CALL CENTER
THE TERRELL COUNTY 911 CENTER REPORTED ONE TREE DOWN ON
COOPER DRIVE NE.
&&
JLFSpecial weather statement, Jul 9, 4:29 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
429 PM EDT SAT JUL 9 2016
GAZ122-124-126-092115-
LEE GA-TERRELL GA-RANDOLPH GA-
429 PM EDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TERRELL...NORTHWESTERN
LEE AND NORTHERN RANDOLPH COUNTIES UNTIL 515 PM EDT...
AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SHELLMAN...OR 10 MILES NORTHWEST OF
DAWSON... MOVING SOUTHEAST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CUTHBERT...DAWSON...SHELLMAN...BRONWOOD...PARROTT...YEOMANS...
SPRINGVALE...GRAVES...WADES...OLIVERS MILL...CHAMBLISS...
PETERSON HILL...OAKVILLE...COLES...PACHITLA...WHITE HOUSE...
BENEVOLENCE AND BROOKSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3187 8434 3192 8434 3192 8430 3178 8424
3173 8487 3189 8491 3192 8491 3193 8480
3192 8480 3192 8469 3193 8468 3192 8465
3192 8445 3196 8444
TIME...MOT...LOC 2028Z 326DEG 9KT 3184 8460
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:53 PM EDT | Special Weather Statement | TAE | Terrell | 37 min |
| Jul 9, 4:01 PM EDT | Severe Thunderstorm Warning | TAE | Randolph, Terrell | 29 min |
| Jul 9, 4:29 PM EDT | Special Weather Statement | TAE | Randolph, Terrell | 46 min |
| Jul 9, 5:02 PM EDT | Severe Thunderstorm Warning | TAE | Clay | 43 min |
| Jul 9, 6:42 PM EDT | Severe Thunderstorm Warning | TAE | Irwin, Turner | 33 min |
| Jul 9, 6:43 PM EDT | Severe Thunderstorm Warning | TAE | Seminole | 47 min |
| Jul 9, 7:25 PM EDT | Severe Thunderstorm Warning | TAE | Early, Seminole | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.